Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 84, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 13, 2019, 5:34 PM MDT for Elbert County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2019, 5:34 PM MDT (23:34 UTC)
- Expired
- Jun 13, 2019, 6:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Elbert County, CO
The radar
The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:20 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 2:20 PM MDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 220 PM MDT Thu Jun 13 2019 .SHORT TERM...(This evening through Friday) Issued at 220 PM MDT Thu Jun 13 2019 Still expecting isolated to scattered thunderstorms to track east across the area late this afternoon and evening. Precipitable water values are not impressive with values ranging from a half inch to three-quarters of an inch. Because of this, expect storms to be high based and produce mainly gusty winds. As storms progress eastward, moisture is a little better. This along with better instability may lead to a storm or two to approach severe limits. Hi-Res models indicate a batch of showers and storms will track across far northeast Colorado around 03Z, thus have the highest PoPs in this area. Convection will decrease and end late this evening as the airmass stabilizes. Westerly flow aloft will continue for Friday. Temperatures look similar to today with readings climbing into the lower to mid 80s. Models show a big difference in the amount of moisture and instability for Friday afternoon. The NAM/RAP models show mid 40s to lower 50s dew points with CAPE climbing to 1000 to 2000 J/kg. The GFS and ECMWF advertise that moisture will be much less and similar to today. CAPEs remain less than 700 J/kg, thus limiting the severe threat. Low level winds should remain a westerly component for most of the day, so believe the drier and less unstable airmass is the way to go. Most of the models show storms form earlier, by early afternoon. Because of the limited moisture, main threat from the storms will again be gusty outflow winds. If storms can find more moisture and instability, they could approach severe limits. Best chance for this will be over eastern Colorado. .LONG TERM...(Friday night through Thursday) Issued at 220 PM MDT Thu Jun 13 2019 For Friday night into Saturday, upper level flow will be NW with a trough extending from Utah into New Mexico by 00z Saturday. Over Colorado, a shortwave will be pushing East into Kansas Friday evening with increased moisture levels and storms pushing East into the evening hours. Instability will remain high with cooling aloft over the far eastern plains past 00z. Better deep layer shear and lapse rates occur further to the SSE however, storms could still produce brief moderate to heavy rain with hail and gusty winds. The upper trough that was over Utah will progress SE over Colorado through the morning hours on Saturday. There will be some modest lift with increasing moisture in the mid levels with slight cooling aloft as north flow pushes into Colorado. This will help to fire off showers and thunderstorms over the higher terrain by the afternoon and move onto the plains into the evening hours. Models show deepening high pressure centers aligning along the foothills that will help to increase NNE winds at the surface. This will increase upslope low level flow along the southern foothills and Palmer Divide area that could result in a higher chance of strong storms capable of moderate to heavy rainfall. Storm motions are weak and predominately to the East so storms are expected to mainly impact areas along the foothills and South of I-70 into the evening hours on Saturday. Main concerns with these storms is with the amount of rain that could fall over already high streams and rivers. PW values at this time are still showing values between 0.80 and close to an inch over the eastern plains that will help to bring heavy rain potential. I will note that the higher terrain shows slightly lower PW values with more modest moisture so while brief moderate showers with storms are possible, I am currently not concerned with river levels over the northern mountains. Sunday, models have the shortwave over southern CO and pushing into the OK panhandle. Moisture in the mid and lower levels will remain high with cloud cover expected through the morning hours. There will be enough moisture over the higher terrain through the afternoon that with combined with diurnal heating will produce some convection. For the plains, storms may have a difficult time initiating with some stability, however model soundings are showing some cooling aloft with increased CAPE values across the far eastern plains that could sustain storm formation. Will maintain a chance of storms east of I-25 for the late afternoon hours on Sunday. Temperatures for the weekend will be on the cooler side with highs reaching into the mid to upper 70s. For the start of the week, upper level flow turns more zonal with an incoming shortwave. Models diverge on the speed and placement of the shortwave by Monday afternoon. There is some drying aloft Monday afternoon with some increasing mid-level moisture moving into the northern mountains through the morning. This will help to bring showers and thunderstorms to the mountains by the afternoon. Some storms will move over the plains, however models are hinting at a dry pocket over the Denver metro with better moisture further East that could help to revitalize storms as they progress eastward. By Tuesday, upper level flow turns more westerly with increased drying along the Front Range. This will lesson chances slightly for storms over the Denver area for Tuesday, however storms will still be possible across the higher terrain and far eastern plains. Temperatures will continue to be below seasonal normal with highs in the 70s through Tuesday. By midweek, an upper trough is pushing SSE out of Canada with increasing stability across Colorado. Conditions are looking dry on Wednesday with temperatures reaching back into the mid 80s. This drying trend continues through Thursday with a dry cold front moving South during the morning hours that will help to stabilize the atm and bring temperatures down slightly into the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 220 PM MDT Thu Jun 13 2019 Isolated thunderstorms are expected to track across the Denver area after 21Z. They will produce outflow winds and likely result in a wind shift or two at the Denver airports. If a storm directly moves over a terminal, brief heavy rain and small hail will be possible. The threat for storms will end around 03Z. Additional thunderstorms are expected Friday after 18Z. Chances for storms will be slightly better than today. Other than thunderstorms and the gusty winds associated with them, no other weather issues are expected. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Bowen AVIATION...Meier
Hazardous weather outlook, Jun 13, 11:03 AM MDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MDT Thu Jun 13 2019 COZ030>051-141715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MDT Thu Jun 13 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to form along the Front Range this afternoon and progress eastward through the afternoon and evening. The initial storms along the Front Range are expected to produce gusty outflow winds to 50 mph. A few of the storms may produce brief heavy rain and small hail. As storms track across eastern Colorado they will encounter more moisture and produce more rainfall. A few of these storms could become severe with hail to one inch in diameter and 60 mph winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms are likely over the mountains Friday afternoon, with scattered storms on the plains in the afternoon and evening. There is a chance for a few severe storms Friday east of the I-25 corridor. Saturday and Sunday will be a little cooler with a good chance of showers and thunderstorms, but a lower risk of severe weather. Some of the storms over the weekend could produce moderate to heavy rain. For the start of next week, it will be a bit warmer but there will still be a low level of thunderstorm activity including a threat of a few severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:51 PM MDT | Special Weather Statement | BOU | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.